Reply To: anger issues when on medication

Home Welcome to the ADDitude Forums For Adults Relationships anger issues when on medication Reply To: anger issues when on medication

#98125
Janicej
Participant

Last year My son, at the time 13 years old, was on Adderall for about 6 months. His personality totally changed while on that medication.
After being on the medicine for about 1-1/2 to 2 months, he started having bouts of rage/anger like we had never seen. He was crying over the smallest things.
His doctor and behavioral therapist both told us to give it some time, to see if these symptoms would go away.
I did some research about the medicine, anger and rage is very common complaint.
The crying did decrease, but the anger and outbursts didn’t. All his conversations with us & his friends were argumentative or condescending. Our social, witty child had become withdrawn, very antisocial, and he started becoming depressed.
His focus at school was incredible, but his sense of control and logic was greatly compromised.
We took him off asap.
So you are not alone. Let your family know that.
He is now on a Methylphenidate product that works much better for him.